Alert archive / Colorado / Special Weather Statements in 2024
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 5, 2024, 4:49 PM MDT for Fremont County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2024, 4:49 PM MDT (22:49 UTC)
- Expired
- Aug 5, 2024, 5:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.25 in
- Wind
- 50
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 103 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711
WWUS85 KPUB 052249
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
449 PM MDT Mon Aug 5 2024
COZ076-077-079-081-083-052315-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
449 PM MDT Mon Aug 5 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN FREMONT COUNTY THROUGH
515 PM MDT...
At 449 PM MDT, Doppler radar was tracking a strong thunderstorm
producing heavy rains near Royal Gorge, or 39 miles southwest of
Colorado Springs, moving east at 15 mph. Be alert for rocks on the
roadway along highway 50.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Florence, Canon City, and Royal Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3839 10550 3858 10557 3862 10513 3835 10512
TIME...MOT...LOC 2249Z 269DEG 15KT 3849 10542
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
HodanishWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:31 PM MDT, 2 hours 18 minutes earlier. Its key messages:
- Slightly cooler tomorrow, then warming back up on Wednesday.
- Increasing shower and thunderstorm coverage through the end of the week.
- Much cooler by late this week!
Area forecast discussion, Aug 5, 2:31 PM MDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 231 PM MDT Mon Aug 5 2024 .KEY MESSAGES... - Slightly cooler tomorrow, then warming back up on Wednesday. - Increasing shower and thunderstorm coverage through the end of the week. - Much cooler by late this week! && .SHORT TERM /THROUGH TUESDAY/... Issued at 206 PM MDT Mon Aug 5 2024 Currently...scattered showers and thunderstorms have developed early this afternoon across the higher terrain, with slow easterly movement. Lightning, gusty outflow winds and locally heavy rainfall will be possible under thunderstorms. Temperatures are hot across the Plains with mid 90s to lower 100s so far, while the San Luis Valley is in the 80s. Rest of today and tonight...upper level high pressure will sit and spin across the Four Corners region, with embedded energy lifting east across Colorado. This will lead to continued shower and thunderstorm development this afternoon and evening, mainly across the higher terrain. The main upper wave will shift east across the Central Mountains into the Palmer Divide region this evening, with a focus on showers and thunderstorms across the upper Arkansas River Valley, northeast into the Palmer Divide. Periods of locally heavy rainfall will be possible this evening, into the overnight hours. This activity will slowly lift northeast away from the area and dissipate by Tuesday morning. Locally heavy rainfall will be possible, and localized flash flooding will be a concern on area burn scars, flood prone and urban areas. The upper wave will shift east of the area by morning, with a cold front dropping south into the Palmer Divide and I-25 corridor by Tuesday morning. Tuesday...not much change to the upper pattern, with the upper high drifting slightly west into Utah. Slightly cooler air will work across the Plains, where highs will be about 5 to 8 deg F cooler by the afternoon. The next upper wave embedded in the flow will shift east across the area by the afternoon. This will spark another round of afternoon showers and thunderstorms, initially over the Mountains, then spreading east into the Plains by late afternoon. Lightning, gust outflow winds and locally heavy rainfall will once again be possible. Overall, highs will reach the upper 80s to mid 90s across the lower elevations. Mozley && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 206 PM MDT Mon Aug 5 2024 Models are in pretty good agreement through much of the extended period, with a return to wetter conditions across the region. Cooler air will accompany this shower and thunderstorm activity, bringing relief from the hot temperatures. Tuesday night through Wednesday...ongoing showers and thunderstorms Tuesday evening will continue across the higher terrain, slowly shifting eastward during the overnight hours and dissipating by Wednesday morning. Locally heavy rainfall, gusty outflow winds and lighting will be the main storm risks Tuesday evening. By Wednesday, the upper high will continue to drift westward into the Great Basin. Another frontal boundary will drop south across the Plains. Temperatures will warm up again, with Wednesday afternoon highs back up to near 100 on the Plains. Another upper disturbance embedded in the flow aloft will lead to another round of afternoon and evening showers and thunderstorms, initially over the higher terrain, then spreading east into the Plains Wednesday evening. Locally heavy rainfall, lightning and gusty outflow winds will be the main storm risks. Thursday and Friday...a surge of cooler air will arrive by Thursday along with more moisture. Easterly upslope flow will combine with a decent shortwave trough embedded in the flow aloft to produce widespread heavy rain along the Eastern Mountains into the I-25 corridor Thursday afternoon and evening. PWAT values will be around 1.5 inches, well above normal for this time of year. Showers and thunderstorms will be efficient rain producers, and flash flooding concerns will begin to be elevated. Another upper wave will shift across the region on Friday with very similar conditions expected. Another round of heavy showers and thunderstorms is forecast with upslope flow and high PWAT values across the region. Depending on the coverage on Thursday, much of the Eastern Mountains and I-25 region may be at an elevated flash flood risk on Friday. Temperatures will be cooler, with 70s and 80s across the Plains. Saturday into Monday...continued near daily upper disturbances will move across the state through the weekend into early next week. PWAT values come down over the weekend, so showers and thunderstorms may not be as efficient rain producers as earlier in the forecast period. But, if grounds are saturated, flash flooding could still be an elevated risk. Temperatures will remain steady during this period, with mostly 80s across the lower elevations. Mozley && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 206 PM MDT Mon Aug 5 2024 KALS...VFR conditions this afternoon with showers and thunderstorms filling in across the San Luis Valley. Briefly reduced CIGS and VIS are possible with any passing showers or thunderstorms. Showers and thunderstorms should end this evening with good conditions into Tuesday afternoon. KCOS...VFR conditions into this afternoon. Showers and thunderstorms look likely, especially in the 22z to 02z time frame. Strong outflow wind gusts and locally heavy rainfall will be possible. Thunderstorms should dissipate this evening with rain showers likely into the overnight hours. Reduced CIGS and VIS are likely with any precipitation that passes across the terminal. A return to VFR conditions is forecast for late tonight into Tuesday afternoon ahead of another round of showers and thunderstorms. KPUB...generally VFR conditions through much of the next 24 hours. There remains a low confidence in shower and thunderstorm activity impacting the terminal late this afternoon and early evening. The period from 01-04z is the most likely period to see thunderstorm activity, which would bring reduced CIGS and VIS to the terminal. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOZLEY LONG TERM...MOZLEY AVIATION...MOZLEY
Hazardous weather outlook, Aug 5, 11:25 AM MDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1125 AM MDT Mon Aug 5 2024 COZ058>089-093>099-061730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1125 AM MDT Mon Aug 5 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to develop over the mountains early this afternoon and spread to the lower elevations by early this evening. The areas with the best chance for thunderstorms development are the upper Arkansas River Valley, Pikes Peak region, and the mountains. The main hazards for these thunderstorms will be wind gusts up to 50 MPH, lightning, and locally heavy rainfall. Flash flooding may be possible across area burn scars and flood prone areas due to the locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous thunderstorms will be possible in and near the mountains Tuesday and Wednesday. The main risk with thunderstorms will be locally heavy rainfall, wind gusts up to 50 mph and lightning. A cold front will bring an uptick in thunderstorm chances to the southeast mountains and plains beginning Thursday and continuing into the weekend. The strongest and most widespread thunderstorms will be Thursday for the southeast mountains and adjacent plains. Hail to near 1 inch in diameter, wind gusts up to 50 mph, heavy rainfall capable of producing localized flash flooding, and dangerous cloud to ground lightning will be the primary risks. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 88/88
In the hours before
Special weather statement, Aug 5, 12:43 PM MDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1243 PM MDT Mon Aug 5 2024
COZ074-088-051915-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1243 PM MDT Mon Aug 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 115 PM MDT...
At 1243 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 22 miles west of Trinidad, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Segundo, Boncarbo, and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3722 10506 3731 10493 3723 10463 3699 10479
TIME...MOT...LOC 1843Z 298DEG 10KT 3720 10491
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Aug 5, 3:34 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
334 PM MDT Mon Aug 5 2024
COZ072-076-077-052200-
Western/Central Fremont County Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
334 PM MDT Mon Aug 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FREMONT COUNTY
THROUGH 400 PM MDT...
At 333 PM MDT, Doppler radar was tracking a strong thunderstorm
producing very heavy rain near Coaldale, or 58 miles southwest of
Colorado Springs, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and localized heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coaldale, Cotopaxi, and Howard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3835 10584 3850 10586 3852 10568 3834 10566
TIME...MOT...LOC 2133Z 266DEG 11KT 3842 10577
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Aug 5, 4:14 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
414 PM MDT Mon Aug 5 2024
COZ076-077-079-083-052245-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
414 PM MDT Mon Aug 5 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FREMONT COUNTY THROUGH
445 PM MDT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm
producing very heavy rain near Texas Creek, or 49 miles southwest of
Colorado Springs, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and locally heavy rain. Please be
alert for rocks on highway 50 through the canyon.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Texas Creek, Royal Gorge, and Canon City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3833 10564 3851 10575 3863 10541 3838 10526
TIME...MOT...LOC 2213Z 251DEG 14KT 3847 10562
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Aug 5, 4:29 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
429 PM MDT Mon Aug 5 2024
COZ081-084-085-052300-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
429 PM MDT Mon Aug 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 500 PM MDT...
At 428 PM MDT, Doppler radar was tracking a strong thunderstorm
producing very heavy rain over Air Force Academy, or 10 miles north
of Colorado Springs, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail. Locally very
heavy rain was also occurring with this storm.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northwestern Colorado Springs, Monument, Air Force Academy, Palmer
Lake, and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3889 10485 3900 10498 3913 10506 3913 10475
TIME...MOT...LOC 2228Z 202DEG 10KT 3898 10488
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Aug 5, 4:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
449 PM MDT Mon Aug 5 2024
COZ076-077-079-081-083-052315-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
449 PM MDT Mon Aug 5 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN FREMONT COUNTY THROUGH
515 PM MDT...
At 449 PM MDT, Doppler radar was tracking a strong thunderstorm
producing heavy rains near Royal Gorge, or 39 miles southwest of
Colorado Springs, moving east at 15 mph. Be alert for rocks on the
roadway along highway 50.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Florence, Canon City, and Royal Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3839 10550 3858 10557 3862 10513 3835 10512
TIME...MOT...LOC 2249Z 269DEG 15KT 3849 10542
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:43 PM MDT | Special Weather Statement | PUB | Costilla | 32 min |
| Aug 5, 3:34 PM MDT | Special Weather Statement | PUB | Fremont | 26 min |
| Aug 5, 4:14 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Aug 5, 4:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Aug 5, 5:21 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Aug 5, 5:45 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
Nearby
Special Weather Statements in Colorado, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.